Texas, 2007Flash Flooding in Texas, March 12, 2007
March 12, 2007 · NWS LUB · 2 events in 2 counties and zones
Afternoon thunderstorms produced locally heavy rainfall on the 12th, and capped off a three day period that saw widespread two to five inch rainfall totals over the South Plains. |Flash flooding was largely limited to urban areas, however, some damage was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $115,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produced locally heavy rainfall on the 12th, and capped off a three day period that saw widespread two to five inch rainfall totals over the South Plains. |Flash flooding was largely limited to urban areas, however, some damage was reported. The greatest impacts were in Lubbock County where flooding of many city streets resulted in more than twenty stalled vehicles and up to $120,000 in damages. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 12, 10:26 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 12, 10:26 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 AM CDT MON MAR 12 2007
.UPDATE...
CURRENT FORECAST APPEARS TO BE ON TRACK. NO CHANGES PLANNED ATTM.
MID/UPPER LEVEL LOW CONTINUES TO SPIN OVER FAR SOUTHEASTERN NEW
MEXICO/PERMIAN BASIN. SCATTERED/NUMEROUS SHOWERS CONTINUE TO
GENERATE OVER THE CENTRAL/WESTERN SOUTH PLAINS NORTH OF THIS
FEATURE. ALTHOUGH RAINFALL RATES ARE RELATIVELY LIGHT /.05 TO .1
INCH/HR / PERSISTENT TRAINING OVER THE CENTRAL FA HAS RESULTED IN
1+ INCH TOTALS SINCE MIDNIGHT OVER THE CENTRAL SOUTH PLAINS.
FLOODING ISSUES...IF ANY SHOULD BE LIMITED TO URBAN/FLOOD PRONE
AREAS.
THUS FAR...RAIN COMBINED WITH A GENERAL NORTHERLY COMPONENT OF THE
LOW LEVEL WIND PROVIDING LESS THAN IDEAL UPSLOPE...HAS WORKED TO
MINIMIZE FOG. HOWEVER...VISIBILITIES MAY LOWER IN FOG OVER THE
NORTHEASTERN FA LATER TODAY...AND AREAWIDE TONIGHT.
A MID LEVEL DRY SLOT IS NOTED IN VAPOR IMAGERY WRAPPING EAST OF THE
LOW OVER THE EASTERN SOUTH PLAINS. ALTHOUGH THIS MAY HELP TO LIMIT
OVERALL COVERAGE INITIALLY...SOLUTIONS DEPICT INCREASING /YET WEAK/
INSTABILITY/CONVECTION AFTER NOON WITH ANY BREAKS IN OVERCAST THAT
DO MANAGE TO DEVELOP. THIS IS FEASIBLE GIVEN PROXIMITY OF MID LEVEL
COLD CORE.
&&
.AVIATION...
MODERATE SHOWERS WILL CONTINUE TO IMPACT KLBB THROUGH EARLY
AFTERNOON...WITH MORE SCATTERED ACTIVITY POSSIBLE AT LATER PERIODS.
ALTHOUGH A LESSER THREAT OF SHOWERS EXIST AT KCDS...VISIBILITIES MAY
BRIEFLY APPROACH 1/4 MILE IN FOG.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 53 42 67 39 77 / 70 30 30 10 0
TULIA 56 44 63 39 75 / 70 40 30 10 0
PLAINVIEW 56 46 65 43 75 / 70 50 40 10 10
LEVELLAND 55 45 67 40 77 / 80 70 50 10 0
LUBBOCK 56 48 66 45 77 / 70 60 50 10 10
BROWNFIELD 56 44 69 45 79 / 80 70 50 10 10
CHILDRESS 63 50 71 49 75 / 70 40 30 20 10
SPUR 59 48 70 43 78 / 70 50 30 20 10
ASPERMONT 63 50 73 46 77 / 70 50 30 30 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Mar 12, 4:53 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
553 AM CDT MON MAR 12 2007
TXZ021>044-131100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
553 AM CDT MON MAR 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
FLOODING
AN UPPER LEVEL LOW WILL CONTINUE TO LIFT SIGNIFICANT MOISTURE UP
OVER WEST TEXAS THROUGH TONIGHT. MODERATE TO OCCASIONALLY HEAVY
RAINFALL COULD CAUSE SOME MINOR FLOODING...ESPECIALLY NEAR
CONSTRUCTION ZONES AND OTHER POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE PASS ALONG ANY OBSERVED FLOODING. MOTORISTS SHOULD NOT
DRIVE INTO WATER OF UNKNOWN DEPTH.
Flash Flood, Lubbock
- When
- March 12, 12:57 PM CST to 3:00 PM CST
- Where
- Lubbock County, 5 mi W of Lubbock to Lubbock
- Cause
- Heavy Rain
- Property damage
- $115,000
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -101.937
Flash flooding was widespread in the western and northwestern portions of Lubbock. Flowing flood waters ran down a number of city streets including: Frankford Avenue, Quaker Avenue, 4th Street, 18th Street, 66th Street, and Spur 327. |The Lubbock Police Department reported that twenty-one vehicles were disabled in the flood waters. At least thirteen accidents were attributed to the weather. No major injuries were reported, but a few motorists were assisted in evacuating their flooded vehicles. Property damages were estimated to total $120,000 in the city.|
Flash Flood, Hockley
- When
- March 12, 2:00 PM CST to 4:00 PM CST
- Where
- Hockley County, Levelland to 4 mi N of Levelland
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 33.580, -102.370
Local newspapers reported widespread flash flooding in the Levelland vicinity. More than one foot of water was reported flowing over parts of Farm to Market Road 2130 north of Texas Highway 114. Eight inches of water flowed over Texas Highway 114 in the city, numerous city streets also were inundated.|
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, March 12 to 14, 20071 injured · $596,000 · 2.5 in hail · 27 events
- Flooding in Iowa, March 12 to 27, 2007$800,000 · 16 events
- Flash Flooding and Flood in Texas, March 12 to 14, 20072 injured · $141,000 · 1.5 in hail · 27 events
- Flooding in Minnesota, March 12 to 19, 2007$825,000 · 4 events
- Flood in Wisconsin, March 12 to 28, 2007$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, March 12 to 14, 200759 kt wind · 10 events
- Dense Fog in Kansas, March 12, 20071 injured · 1 event
- Flash Flooding and Heavy Rain in Texas, March 12, 20078 events
- Flooding in Washington, March 12 to 14, 20072 events
- Flooding in Minnesota, March 12 to 16, 20072 events
- Flooding in Idaho, March 12 to 14, 20072 events
- Flood in Montana, March 12, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18327, 18331.